Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 22, NWS Columbia, SC

April 1, 2001Chesterfield County, South Carolina

NWS Columbia, SC issued this severe thunderstorm warning at Apr 1, 2001, 12:27 PM EDT for Chesterfield County, South Carolina. It was in force for 78 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Apr 1, 2001, 12:27 PM EDT (16:27 UTC)
Expired
Apr 1, 2001, 1:45 PM EDT
In force
78 min
Issued by
NWS Columbia, SC
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Chesterfield County, SC

What was reported inside it

TimeReportWhereRemark
Apr 1, 12:36 PM EDTThunderstorm Wind 55 ERuby, SCSheriff reported trees down from Ruby to Chesterfield. Other trees were down from Patrick to Cheraw.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 1, 11:15 AM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 4.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2001-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 71 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2001-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
71 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
577 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCAE 011630
SVRCAE
SCC025-011745-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
1227 PM EDT SUN APR 1 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHESTERFIELD COUNTY IN CENTRAL SOUTH CAROLINA
 
* UNTIL 145 PM EDT.

* AT 1221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
  SEVERE THUNDERSTORMS IN EASTERN LANCASTER COUNTY MOVING EAST AT
  AT 40 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  CHESTERFIELD AT 100 PM EDT
  CHERAW AT 125 PM EDT

EXPECT WIND GUSTS AROUND 60 MPH AND HAIL WITH THESE THUNDERSTORMS.

LAT...LON 3478 8057 3460 8055 3465 7974 3489 7977

R8JL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 10:00 AM EDT, 2 hours 27 minutes earlier.

Area forecast discussion, Apr 1, 10:00 AM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
1000 AM EDT SUN APR 1 2001

THE COLD FRONT SHOULD MOVE THROUGH THE FORECAST AREA EARLY THIS
AFTERNOON. THE RUC SHOWS JUST ENOUGH MOISTURE TO SUPPORT A FEW TSTMS
IN THE NORTH PART. AN AREA OF KI/S AROUND 24 BRUSHES THE NORTH...
WITH LESS MOISTURE OVER CENTRAL AND SOUTH SECTIONS. NEAR-SEVERE WIND
GUSTS APPEAR POSSIBLE WITH THE TSTMS BECAUSE OF THE STRONG WIND
FIELD AND EVAPORATIVE COOLING AIDING DOWNDRAFTS. THE LATEST RUC
SHOWS SURFACE WINDS OF 25 TO 35 KNOTS BEHIND THE FRONT. EXPECT LEE
TROUGHING WILL DIMINISH THE PRESSURE GRADIENT SLIGHTLY AND WIND WILL
REMAIN JUST BELOW WIND ADVISORY CRITERIA THIS AFTERNOON.

FCSTID = 5
CAE   64  36  67  45 /  10   0   0  10
AGS   65  36  69  46 /  10   0   0  10
SSC   64  36  67  45 /  10   0   0  10
OGB   65  36  69  46 /  10   0   0  10

.CAE...
GA...WIND ADVISORY FOR AREA LAKES TODAY.
SC...WIND ADVISVORY FOR AREA LAKES TODAY.

RJL

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 11:35 AM EDTSevere Thunderstorm WarningCAELancaster70 min
Apr 1, 12:03 PM EDTSevere Thunderstorm WarningCAELexington57 min
Apr 1, 12:25 PM EDTSevere Thunderstorm WarningCAERichland65 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.